Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 384, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 16, 2012, 5:19 PM EDT for Dougherty County, Lee County, Worth County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 5:19 PM EDT (21:19 UTC)
- Expired
- Aug 16, 2012, 5:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dougherty County, GA, Lee County, GA, Worth County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3769 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
750
WUUS52 KTAE 162119
SVRTAE
GAC095-177-321-162145-
/O.NEW.KTAE.SV.W.0384.120816T2119Z-120816T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHEASTERN DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
SOUTHEASTERN LEE COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 545 PM EDT
* AT 518 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PHILEMA...
AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SYLVESTER AIRPORT...RED ROCK...DOLES AND ACREE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3168 8380 3165 8380 3150 8395 3169 8413
3179 8402
TIME...MOT...LOC 2119Z 312DEG 9KT 3170 8402
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:38 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 16, 3:38 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 PM EDT Thu Aug 16 2012 .Near Term [Through Tonight]... Convection has begun this afternoon along the seabreeze fronts in a very unstable atmosphere. Upstream, shortwave energy is initiating scattered convection across portions of Mississippi and Alabama. As this shortwave slides eastward, expect convection to enhance across our region. Especially across areas influenced by outflow from deeper seabreeze convection, and along the surface front positioned across our northern CWA. Storms that initiate will move east, to even southeast under the influence of west/northwesterly steering flow. Due to the impressive thermodynamics this afternoon, coupled with the upper level synoptic support, there exists a higher than average chance for severe storms, especially later this afternoon. The main threat with these storms will be damaging winds, however, small hail may be possible in the strongest storms. Storms should wind down before midnight, only to initiate again offshore with the enhancement of the landbreeze circulation. && .SHORT TERM [Friday Through Saturday Night]... There are high chances for rain and thunderstorms for Friday and Saturday as an upper level trough continues to strengthen. On Friday, expect highs in the lower 90s. There are higher PoPs closer to the western portion of the CWA in the morning and pushing eastward in the afternoon. At this time storms are forecast to stay closer to the coast and decrease after sunset. Friday night, lows will be in the 70s and rain chances will be higher over the waters. Saturday, highs will be in the lower 90s again. There are widespread chances for rain and thunderstorms for Saturday. && .LONG TERM [Sunday through Thursday]... Little has changed with our thinking since last night. This period should be a convectively active one. The long wave trough will remain in place across the eastern U.S. through the period. Amplification into the southeastern states is expected from the weekend into early next week as short wave energy over the Northern Plains dives into the larger trough. This trough will take on a positive tilt by Sunday with the axis remaining west of the area. An upper level jet streak will lift across the Mid Atlantic and Northeast states on Sunday with the right entrance region extending southwestward into our forecast area on Sunday and Monday. Even as this jet moves east, impulses of short wave energy will be intermittently moving through the base on the trough. So there will be support at upper levels that will enhance convection. At the surface, the front currently stalled along the northern border of our forecast area will remain in place through much of the period. 1000-700 mb flow to the south of the boundary will be out of the west or southwest (regimes 4 and 5) into Tuesday. These are favorable sea breeze climo regimes for high convective coverage. With all of these factors in play, we will strive to maintain a PoP at or above climo levels. The GFS indicates that drier air will work into the region from the north from Tuesday afternoon into Thursday. The Euro does not support this, nor does climatology. We will only show a modest drop off in PoP from Tuesday onward. The abundant cloud cover and precipitation will result in max temps generally running a couple of degrees below normal. Min temps should be close to or slightly above normal, at least through Wednesday. && .AVIATION...[Through 18z Friday]... VFR conditions are expected to prevail throughout much of the afternoon period outside of showers and thunderstorms. Has been a slow start this afternoon, but still expect scattered storm coverage across North Florida and Southern Georgia where tempo groups were used at ECP/TLH/VLD. Overnight, followed a blend of the latest SREF guidance and persistence and indicate an area of IFR cigs with MVFR vsbys developing about 09z and only gradually improving after 13z. Expect storms again tomorrow, but likely after the end of the 18z TAF period. && .MARINE... At the surface, the subtropical ridge remains over the northern Gulf for most of the period. At upper levels, a trough is strengthening and may push the cold front currently over the Midwest into our area early next week. In the mean time, the winds will be mostly from the west through the period with the possibility of northwesterly winds with the frontal passage on Monday. Winds are expected to remain below 15 knots throughout the period and waves should be 2 feet or less. && .FIRE WEATHER... Typical of summer, RH will remain well above critical levels over the next several days and red flag criteria will not be threatened. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Moore LONG TERM...Wool AVIATION...Godsey MARINE...Moore FIRE WEATHER...Godsey
Hazardous weather outlook, Aug 16, 10:15 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 AM EDT THU AUG 16 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-170200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1015 AM EDT THU AUG 16 2012 /915 AM CDT THU AUG 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG AND AHEAD OF A SURFACE FRONT...AIDED BY AN UPPER LEVEL DISTURBANCE. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. GUSTY WINDS WILL BE POSSIBLE IN JUST ABOUT ALL STORMS THAT DEVELOP. FREQUENT LIGHTNING WILL ALSO BE A HAZARD THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...RAIN CHANCES WILL REMAIN ELEVATED INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE URGED TO MONITOR THE EVOLUTION OF STORMS THIS AFTERNOON AND RELAY REPORTS AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
In the hours before
Local storm report, Aug 16, 5:08 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 7 WSW ARABI 31.78N 83.83W
08/16/2012 E1.00 INCH WORTH GA 911 CALL CENTER
QUARTER SIZE HAIL REPORTED ON E. GLEATON RD. POWER OUTAGE
AS WELL.
&&
HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:20 AM EDT | Areal Flood Advisory | TAE | Baker | 55 min |
| Aug 16, 4:34 PM EDT | Areal Flood Warning | TAE | Turner, Worth | 3 hr |
| Aug 16, 5:04 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill | 26 min |
| Aug 16, 5:58 PM EDT | Areal Flood Warning | TAE | Dougherty, Lee, Tift, Turner, Worth | 3 hr |
| Aug 16, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 23 min |
| Aug 16, 6:40 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 35 min |
| Aug 16, 6:52 PM EDT | Flash Flood Warning | TAE | Dougherty, Worth | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.